Cases reported "Leukopenia"

Filter by keywords:



Retrieving documents. Please wait...

1/255. Clinical and laboratory findings in immunocompetent patients with persistent parvovirus B19 dna in bone marrow.

    The clinical relevance of parvovirus B19 dna persistence in bone marrow was examined in 10 immunocompetent individuals undergoing examinations for unexplained fever, arthralgia or chronic leukopenia. Common causes of these symptoms had been ruled out and bone marrow aspiration was indicated at this stage of investigation. In addition to morphological analysis of the bone marrow, a test for B19 dna was performed with 2 nested PCRs. Five of these 10 selected patients had detectable B19 dna in their bone marrow, whereas no viraemia was observed. Additional bone marrow samples were collected at least 6 months after the first sample from the B19 dna-positive patients, of whom 3 were found to be still positive. Indeed, 2 of the patients have been positive for more than 5 y of follow-up. Sera from all patients with persistent B19 dna in bone marrow could neutralize the virus. One patient responded to treatment with immunoglobulin but later relapsed. No other cause of the symptoms was found, despite extensive investigations, and at least some of the prolonged disease manifestations may be due to parvovirus B19. ( info)

2/255. association of reticular dysgenesis (thymic alymphoplasia and congenital aleukocytosis) with bilateral sensorineural deafness.

    Reticular dysgenesis is a rare congenital disorder characterized by severe combined immunodeficiency and profound neutropenia, curable to date, only by bone marrow transplantation. This report describes the association of bilateral sensorineural deafness with this disease. ( info)

3/255. Low serum C3, leukopenia, and thrombocytopenia: unusual features of henoch-schonlein purpura.

    Henoch-Schonlein purpura (HSP) affects predominantly the skin, joints, gastrointestinal tract and kidney. Although the pathogenesis is probably of immune origin and complement activation is thought to play a role, laboratory findings including the serum level of the complement components are usually normal. We present a patient with a severe form of HSP nephritis who had unusual laboratory findings of a low level of C3, mild leukopenia and thrombocytopenia. These findings may further support the importance of complement activation in the pathogenesis of HSP. ( info)

4/255. omeprazole-induced leukopenia. A case report.

    BACKGROUND: omeprazole has been marketed in france since 1989, for the healing of peptic ulcers, erosive reflux oesophagitis, and the zollinger-ellison syndrome. However, the drug has been associated with serious adverse reactions, including haemolytic anaemia and acute interstitial nephritis. More recently, an autoimmune syndrome induced by omeprazole has been described. OBJECTIVE: We present here a clinical history and an in vitro test of cytotoxicity linking leukopenia to omeprazole. RESULTS: A 37-year-old woman was hospitalized in the intensive care unit of our hospital with acute pulmonary insufficiency secondary to pneumonia. 72 h after starting omeprazole treatment, a decrease in leucocyte count was observed. The leukopenia was maximal on day 22: total white cell count was 2. 1x109/l, and neutrophil count was less than 0.75x109/l. In order to find the cause of this leukopenia, an in vitro cytotoxicity test was performed. The test was positive only when patient neutrophils and patient serum were in the presence of omeprazole. This cytotoxicity seems to be complement-dependent, as in the presence of heated serum, the omeprazole toxic effect was substantially reduced. CONCLUSION: This case report suggests that the leukopenia was associated with omeprazole. ( info)

5/255. Monocyte deactivation and its reversal in a patient with chemotherapy-induced leukopenia and severe systemic infection.

    BACKGROUND: Serious infections constitute a major problem for patients with cancer, and new approaches must be found in dealing with these. The pathophysiology of neutropenic infection is not well understood, although there is some evidence that, as in sepsis in the primarily immunocompetent host, a pro- and an antiinflammatory phase can be discriminated. In the recent literature is described a series of nonneutropenic patients with sepsis in whom interferon-gamma was successfully administered during the immunoparalytic phase, a concept that might possibly be extended to immunocompromised hosts. PROCEDURE: A 14-year-old patient with RAEB-T/hypoplastic M2 and chemothera py-induced neutropenia developed a severe infection and continued to deteriorate clinically despite maximum supportive measures, including broad antibacterial and antifungal coverage. On the basis of monocyte de-activation this patient was considered to be in the immunoparalytic phase of sepsis and consequently treated with 60 microg/m(2) of interferon-gamma per day for 10 days. RESULTS: The patient made a rapid clinical recovery, and biochemical markers of infection improved promptly. At the same time, the fraction of activated monocytes normalized rapidly and stably. We hypothesize that treatment with interferon-gamma effected this rapid restoral of monocyte activation and that monocyte reactivation might have contributed to the patient's prompt recovery from his severe infection. interferon-gamma treatment was well tolerated. CONCLUSIONS: Immunostimulation with interferon-gamma might prove to be a valuable adjuvant treatment for patients with chemotherapy-induced neutropenia during the rare scenario of infection with immunoparalysis. ( info)

6/255. ticlopidine induced prolonged leucopenia in a patient with immunocytoma and chronic hepatitis c.

    ticlopidine is increasingly used in the secondary prophylaxis in patients with arterial occlusive diseases. neutropenia is a well known side effect of this drug. We report a case of a 73 year old woman who was admitted because of severe prolonged ticlopidine induced leucopenia. The past medical history included an immunocytoma of the IgM-kappa type diagnosed seven years ago with less than 10% infiltration of the bone marrow and a chronic hepatitis c. On admission the white cell count was 1000/microL. ticlopidine was stopped. The white cell count did not increase within one week, thus filgastrim was applied on two consecutive days. The leucocyte count promptly increased to 6000/microL but consecutively dropped within the next fortnight again to levels below 500/microL forcing daily filgastrim application for another 9 days. Four months after the initiation of the therapy with filgastrim the patient had a white cell count of 4300/microL. We therefore conclude that in patients with a history of potentially bone marrow suppressing diseases the use of ticlopidine has to be carefully weighed against possible myelosuppressive effects. ( info)

7/255. Chronic intoxication by doxycycline use for more than 12 years.

    We report the clinical case of a 12-years' intoxication by doxycycline. A patient with a depersonalization and derealization syndrome took 1 g doxycycline per day. In addition to hepatocellular necrosis with cholestasis, nephrotoxicity, leukopenia, anaemia and skin hyperpigmentation he suffered from hitherto unreported adverse cardiac events as intermittent supraventricular tachycardia and sporadic Wenckebach heart block. Despite a long period of self-medication these side-effects were reversible. ( info)

8/255. Partial splenic embolization in beta-thalassemia major. A case report.

    Partial splenic arterial embolization was performed in a thalassemic child for hypersplenism manifested by splenomegaly, leukopenia, thrombocytopenia, and anemia requiring frequent erythrocyte transfusion. During a follow-up period of 11 months, his hematological parameters improved significantly and the spleen size decreased. Partial splenic embolization could be an alternative therapy to surgical splenectomy for thalassemic children with hypersplenism. ( info)

9/255. A variant of myelokathexis with hypogammaglobulinemia: lymphocytes as well as neutrophils may reverse in response to infections.

    A 7-year-old boy with prolonged and marked leukopenia diagnosed at 6 months of age is described. The polymorphonuclear cells presented no hypersegmented nuclei or concentrated nuclear chromatin, although vacuolated myeloid cells appeared in bone marrow smears. neutrophils reversed in response to administration of G-CSF. His leukocyte counts were 400-1000/microL during afebrile periods and increased to 2000-3000/microL in response to infections. The increased leukocyte was usually neutrophils, but lymphocytes also increased at EB-virus infection. The serum IgG decreased gradually and was 364 mg/dL at 7 years of age. Antibody responses were normal and recurrent otitis media has been the patient's only problem. Granulocytopenia with hypogammaglobulinemia of this patient mimics myelokathexis with hypogammaglobulinemia, and lymphocytes also increased at viral infections. ( info)

10/255. zinc-induced anemia and neutropenia in an adolescent.

    We report an adolescent who developed anemia, leukopenia, and neutropenia after prolonged use of over-the-counter zinc for treatment of acne. Hypocupremia and sideroblastic anemia may result from long-term or excessive exposure to zinc. ( info)
| Next ->


Leave a message about 'Leukopenia'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.